Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 177, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 1, 2000, 4:41 PM CST for Coryell County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 1, 2000, 4:41 PM CST (22:41 UTC)
- Expired
- Apr 1, 2000, 5:00 PM CST
- In force
- 19 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Coryell County, TX
The radar
The Ft Hood radar (KGRK), 103 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
353 WUUS54 KFWD 012241 SVRFTW TXC099-012300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 441 PM CST SAT APR 1 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CORYELL COUNTY IN NORTH CENTRAL TEXAS * UNTIL 500 PM CST * AT 441 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER CORYELL COUNTY...MOVING NORTHEAST AT 20 MPH. LAT...LON 3159 9793 3148 9779 3153 9757 3171 9769
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:25 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 1, 3:25 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 325 PM CST SAT APR 1 2000 SLOW MOVING COLD FRONT AND UPPER TROF WILL BRING ADDITIONAL HEAVY RAINS TONIGHT TO THE SOUTHEAST PART OF NORTH TEXAS. WHILE INDIVIDUAL STORMS WILL MOVE FAIRLY RAPIDLY...TRAINING OF ECHOES MEANS POTENTIAL FOR EXCESSIVE RUNOFF. WILL REDEFINE FLASH FLOOD WATCH FOR THE SOUTHEAST THIRD OF NORTH TEXAS AND EXTEND IT THROUGH TONIGHT. WATCH AREA WILL BE SOUTH OF A LINE FROM CANTON...TO CORSICANA...TO GROESBECK...TO LAMPASAS. ISENTROPIC LIFT TO GET WELL ORGANIZED OVERNIGHT BEHIND THE FRONT... WHERE MOST OF THE PRECIP WILL BE IN THE FORM OF DRIZZLE OR LIGHT RAIN ON SUNDAY. WHILE THERE MAY BE A BREAK IN THE PRECIP IN THE NORTHERN PART OF NORTH TEXAS SUNDAY AFTERNOON...THE CHANCES FOR PRECIP WILL ONCE AGAIN INCREASE SUNDAY NIGHT AS THE UPPER LOW BEGINS TO PUSH EAST. OVERALL...IT LOOKS LIKE A COOL AND WET SUNDAY...WITH IMPROVING CONDITIONS LATE MONDAY. DFW 51/62/51/60 7565 ACT 52/63/52/64 8767 .FTW...FLASH FLOOD WATCH TONIGHT FOR THE AREA SOUTH OF A LINE FROM CANTON...TO CORSICANA...TO GROESBECK...TO LAMPASAS. 42
In the hours before
Special weather statement, Apr 1, 12:10 PM CST, 4 hours 31 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011800- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1210 PM CST SAT APR 1 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTH TEXAS THIS AFTERNOON AND THIS EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND DOWNBURST WINDS. HOWEVER...THERE WILL BE SUFFICIENT TURNING OF THE WINDS TO SUPPORT A FEW SUPERCELL STORMS CAPABLE OF PRODUCING A TORNADO. FLASH FLOODING WILL ALSO BE A THREAT WITH THE STRONGEST STORMS. A COLD FRONT NEAR A LINE FROM SHERMAN TO WEATHERFORD TO BROWNWOOD AT NOON WILL SLIDE SLOWLY SOUTHEAST ACROSS NORTH TEXAS DURING THE AFTERNOON. SCATTERED THUNDERSTORMS WILL FORM IN THE MOIST AIR NEAR AND AHEAD OF THE FRONT. WIND SHEAR PROFILES HAVE IMPROVED DURING THE MORNING AND APPEAR FAVORABLE FOR SOME STORMS TO ROTATE AND BECOME SEVERE THIS AFTERNOON. DUE TO THE SLOW MOVEMENT OF THE STORMS...HEAVY RAIN IS POSSIBLE MAINLY EAST OF A LINE FROM BOWIE TO GATESVILLE WHERE IS FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
Local storm report, Apr 1, 12:31 PM CST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1231 PM CST SAT APR 1 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1220 PM PILOT POINT TX 0.75 INCH HAIL
04/01/00 DENTON AMATEUR RADIO SPOTTER
REORTED DIME HAIL.Special weather statement, Apr 1, 4:00 PM CST, 41 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CST SAT APR 1 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ALONG AND SOUTH OF A LINE FROM LAMPASAS TO WACO TO CANTON. FLASH FLOODING IS ALSO POSSIBLE IN THE SLIGHT RISK AREA. A COLD FRONT WILL CONTINUE TO SLIDE ACROSS THE SOUTHEAST PORTIONS OF NORTH TEXAS TONIGHT. THUNDERSTORMS WHICH FORM ALONG AND AHEAD OF THE FRONT MAY BECOME SEVERE WITH THE MAIN THREAT BEING LARGE HAIL AND DOWNBURST WINDS. HOWEVER...THERE WILL BE SUFFICIENT TURNING OF THE WIND TO SUPPORT A FEW SUPERCELL STORMS CAPABLE OF PRODUCING A TORNADO. RAIN MAY BE HEAVY AT TIMES IN THE SLIGHT RISK AREA... THEREFORE...A FLASH FLOOD WATCH IS IN EFFECT. ACROSS THE REMAINDER OF NORTH CENTRAL TEXAS...RAIN AND THUNDERSTORMS ARE LIKELY TONIGHT...BUT COOLER AIR IN PLACE AT THE SURFACE WILL KEEP THUNDERSTORMS BELOW SEVERE LIMITS. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 11:50 AM CST | Severe Thunderstorm Warning | FWD | Denton | 40 min |
| Apr 1, 12:25 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 50 min |
| Apr 1, 12:46 PM CST | Severe Thunderstorm Warning | FWD | Fannin | 44 min |
| Apr 1, 4:45 PM CST | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 45 min |
| Apr 1, 4:58 PM CST | Severe Thunderstorm Warning | FWD | Bosque, McLennan | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.